MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM BROAD LCP PLATE 14 HOLES/260MM; PLATE, FIXATION, BONE

SYNTHES GMBH 4.5MM BROAD LCP PLATE 14 HOLES/260MM; PLATE, FIXATION, BONE
Model Number 226.641
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Hold rh 2.22.23 it was reported that surgeon revised a femur fracture on (b)(6) 2023 that failed.A locking screw appears to have possibly been put in a non locking hole and the plate pulled off the bone.One of the 5.0 locking screw was broken, and the shaft fragment remained in the patient.The hardware was placed in (b)(6) 2021.Additionally during this revision, the table top plate bender did not work properly because the screw that secures anvil would not screw in.It is currently unknown if the threads on the screw were damaged or threads on the plate bender.More information will be available after it is inspected post operatively.This report is for one (1) 4.5mm broad lcp plate 14 holes/260mm this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Date of concomitant therapy is (b)(6) 2023.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot: part #: 226.641, synthes lot #: 6952750, supplier lot #: n/a, release to warehouse date: may 30,2012, manufactured by: synthes elmira.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.

Brand Name
4.5MM BROAD LCP PLATE 14 HOLES/260MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16418065
Report Number8030965-2023-02138
Device Sequence Number3289459
Product Code HRS
UDI-Device Identifier10886982159212
UDI-Public(01)10886982159212
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number226.641
Device Catalogue Number226.641
Device Lot Number6952750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLATE-BENDING PRESS; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight127 KG